Positivity pp 97-126 | Cite as

Bilinear Maps on Products of Vector Lattices: A Survey

  • G. Buskes
  • Q. Bu
  • Anatoly G. Kusraev
Part of the Trends in Mathematics book series (TM)


This is a survey on bilinear maps on products of vector lattices


Tensor Product Vector Lattice Banach Lattice Riesz Space Unconditional Basis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Abramovich, Y.A, When each continuous operator is regular, in Functional analysis, optimization, and mathematical economics, 133–140, Oxford Univ. Press, New York, 1990.Google Scholar
  2. [2]
    Abramovich, Y.A., Chen, Z.L., and Wickstead, A.W., Regular-norm balls can be closed in the strong operator topology, Positivity 1 (1997), 75–96.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    Abramovich, Y.A. and Wickstead, A.W., When each continuous linear operator is regular II, Indag. Math. (N.S.) 8 (1997), 281–294.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Aliprantis, C.D. and Burkinshaw, O., Positive Operators, Academic Press, Orlando, 1985.MATHGoogle Scholar
  5. [5]
    Aliprantis, Charalambos D. and Burkinshaw, Owen, Locally Solid Riesz spaces with Applications to Economics, Second edition, Mathematical Surveys and Monographs, 105, American Mathematical Society, Providence, RI, 2003.MATHGoogle Scholar
  6. [6]
    Andrews, K.T., The Radon-Nikodym property for spaces of operators, J. London Math. Soc. 28 (1983), 113–122.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    Arens, R., The adjoint of a bilinear operation, Proc. Amer. Math. Soc., 2 (1951), 839–848.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Arikan, Nilgün, A simple condition ensuring the Arens regularity of bilinear mappings, Proc. Amer. Math. Soc. 84 (1982), 525–531.MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Bernau, S.J. and Huijsmans, C.B., The Schwarz inequality in Archimedean f-algebras. Indag. Math. (N.S.) 7 (1996), no. 2, 137–148.MATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    Bernau, S.J. and Huijsmans, C.B., The order bidual of almost f-algebras and d-algebras, Trans. Amer. Math. Soc. 347 (1995), 4259–4274.MATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    Birkhoff, Garrett and Pierce, R.S., Lattice-ordered rings, An. Acad. Brasil. Ci. 28 (1956), 41–69.MathSciNetGoogle Scholar
  12. [12]
    Boulabiar, K., Some aspect of Riesz multimorphisms, Indag. Math. 13 (2002), 419–432.MATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    Boulabiar, K., On products in lattice-ordered algebras, J. Aust. Math. Soc., 75 (2003), 23–40.MATHMathSciNetGoogle Scholar
  14. [14]
    Boulabiar, K. and Toumi, M.A., Lattice bimorphisms on f-algebras, Algebra Univ. 48 (2002), 103–116.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    Boulabiar, Karim, Buskes, Gerard, and Page, Robert On some properties of bilinear maps of order bounded variation. Positivity 9 (2005), no. 3, 401–414.MATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    Boulabiar, K., Buskes G., and Triki, A., Some recent trends and advances in certain lattice ordered algebras. (English. English summary) Function spaces (Edwardsville, IL, 2002), 99–133, Contemp. Math., 328, Amer. Math. Soc., Providence, RI, 2003.Google Scholar
  17. [17]
    Boulabiar, Karim and Buskes, Gerard, Vector lattice powers: f-algebras and functional calculus. Comm. Algebra 34 (2006), no. 4, 1435–1442.MATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    Bourgain, J. and Pisier, G., A construction of \( \mathcal{L}_\infty \) -spaces and related Banach spaces, Bol. Soc. Brasil. Mat. 14 (1983), 109–123.MATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    Bourgain, J. and Rosenthal, H.P., Applications of the theory of semi-embeddings to Banach space theory, J. Funct. Anal. 52 (1983), 149–188.MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    Bu, Q., Some properties of the injective tensor product of L p[0, 1] and a Banach space, J. Funct. Anal. 204 (2003), 101–121.MATHCrossRefMathSciNetGoogle Scholar
  21. [21]
    Bu, Q. and Buskes, G., The Radon-Nikodym property for tensor products of Banach lattices, Positivity 10 (2006), 365–390.MATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    Bu, Q. and Buskes, G., Schauder decompositions and the Fremlin projective tensor product of Banach lattices, preprint.Google Scholar
  23. [23]
    Bu, Q., Buskes, G., and Lai, W.K., The Radon-Nikodym property for tensor products of Banach lattices II, to appear in Positivity.Google Scholar
  24. [24]
    Bu, Q., Diestel, J., Dowling, P.N., and Oja, E., Types of Radon-Nikodym properties for the projective tensor product of Banach spaces, Illinois J. Math. 47 (2003), 1303–1326.MATHMathSciNetGoogle Scholar
  25. [25]
    Bu, Q. and Lin, P.K., Radon-Nikodym property for the projective tensor product of Köthe function spaces, J. Math. Anal. Appl. 294 (2004), 149–159.CrossRefMathSciNetGoogle Scholar
  26. [26]
    Buskes, G.J.H.M. and van Rooij, A.C.M.: Hahn-Banach for Riesz homomorphisms, Indag. Math. 51 (1993), 25–34.Google Scholar
  27. [27]
    Buskes, G.J.H.M.; van Rooij, A.C.M. The Archimedean l-group tensor product, Order 10 (1993), no. 1, 93–102.MATHCrossRefMathSciNetGoogle Scholar
  28. [28]
    Buskes, G. and van Rooij, A., Bounded variation and tensor products of Banach lattices, Positivity 7 (2003), 47–59.MATHCrossRefMathSciNetGoogle Scholar
  29. [29]
    Buskes, Gerard, Commutativity of certain algebras using a Mazur-Orlicz idea, Proc. Orlicz Mem. Conf., Oxford/MS (USA) 1991, Exp. No.1, 1–3 (1991).Google Scholar
  30. [30]
    Buskes, G. and Kusraev, A., Extension and representation of orthoregular maps, Vladikavkaz Math. J. 9 (2007), no. 2, 16–29.MathSciNetGoogle Scholar
  31. [31]
    Buskes, G. and van Rooij, A., Almost f-algebras: commutativity and Cauchy-Schwarz inequality, Positivity 4 (2000), 227–231.MATHCrossRefMathSciNetGoogle Scholar
  32. [32]
    Buskes, G. and van Rooij, A., Bounded variation and tensor products of Banach lattices. Positivity and its applications (Nijmegen, 2001). Positivity 7 (2003), no. 1–2, 47–59.MATHCrossRefMathSciNetGoogle Scholar
  33. [33]
    Buskes, G.; van Rooij, A., Squares of Riesz spaces. Rocky Mountain J. Math. 31 (2001), no. 1, 45–56.MATHCrossRefMathSciNetGoogle Scholar
  34. [34]
    Buskes, G.; van Rooij, A., The bornological tensor product of two Riesz spaces. Ordered algebraic structures, 3–9, Dev. Math., 7, Kluwer Acad. Publ., Dordrecht, 2002.Google Scholar
  35. [35]
    Buskes, G.; van Rooij, A., The bornological tensor product of two Riesz spaces: proof and background material. Ordered algebraic structures, 189–203, Dev. Math., 7, Kluwer Acad. Publ., Dordrecht, 2002.Google Scholar
  36. [36]
    Buskes, Gerard; Page, Robert, A positive note on a counterexample by Arens. Quaest. Math. 28 (2005), no. 1, 117–121.MATHMathSciNetGoogle Scholar
  37. [37]
    Cartwright, D.I. and Lotz, H.P., Some characterizations of AM-and AL-spaces, Math. Z. 142 (1975), 97–103.MATHCrossRefMathSciNetGoogle Scholar
  38. [38]
    Chen, Z.L. and Wickstead, A.W., Some applications of Rademacher sequences in Banach lattices, Positivity 2 (1998), 171–191.MATHCrossRefMathSciNetGoogle Scholar
  39. [39]
    Cristescu, R., Ordered vector spaces and linear operators, Translated from the Romanian, Abacus Press, Tunbridge, 1976.MATHGoogle Scholar
  40. [40]
    Defant, A. and Floret, K., Tensor Norms and Operator Ideals, Noth-Holland, Amsterdam, 1993.MATHGoogle Scholar
  41. [41]
    Diestel, J., Fourie, J., and Swart, J., The projective tensor product II: The Radon-Nikodym property, Rev. R. Acad. Cien. Serie A. Mat. 100 (2006), 1–26.MathSciNetGoogle Scholar
  42. [42]
    Diestel, J., Jarchow, H., and Tonge, A., Absolutely Summing Operators, Cambridge University Press, 1995.Google Scholar
  43. [43]
    Diestel, J. and Uhl, J.J., The Radon-Nikodym theorem for Banach space valued measures, Rocky Mountain J. Math. 6 (1976), 1–46.MATHMathSciNetCrossRefGoogle Scholar
  44. [44]
    Diestel, J. and Uhl, J.J., Vector Measures, Mathematical Surveys, vol. 15, American Mathematical Society, Providence, R.I., 1977.Google Scholar
  45. [45]
    Dragomir, S.S., A Survey on Cauchy-Buniakowsky-Schwartz Type Discrete Inequalities. Victoria University, RGMIA Monographs (2000).Google Scholar
  46. [46]
    Duhoux, M. and Meyer, M., A new proof of the lattice structure of orthomorphisms, J. London Math. Soc., 25, No. 2 (1982), 375–378.MATHCrossRefMathSciNetGoogle Scholar
  47. [47]
    Fremlin, D.H., Abstract Köthe spaces I, Proc. Cambridge Philos. Soc. 63 (1967), 653–660.MATHMathSciNetGoogle Scholar
  48. [48]
    Fremlin, D.H., Tensor products of Archimedean vector lattices, Amer. J. Math. 94 (1972), 778–798.CrossRefMathSciNetGoogle Scholar
  49. [49]
    Fremlin, D.H., Tensor products of Banach lattices, Math. Ann. 211 (1974), 87–106.MATHCrossRefMathSciNetGoogle Scholar
  50. [50]
    Gaans, O.W. van.: The Riesz part of a positive bilinear form, In: Circumspice, Katholieke Universiteit Nijmegen, Nijmegen (2001), 19–30.Google Scholar
  51. [51]
    Gelbaum, B.R. and Gil de Lamadrid, J., Bases of tensor products of Banach spaces, Pacific J. Math. 11 (1961), 1281–1286.MATHMathSciNetGoogle Scholar
  52. [52]
    Gordon, Y. and Lewis, D.R., Absolutely summing operators and local unconditional structure, Acta. Math. 133 (1974), 27–48.MATHCrossRefMathSciNetGoogle Scholar
  53. [53]
    Grobler, J.J., Commutativity of the Arens product in lattice ordered algebras, Positivity, 3 (1999), 357–364.MATHCrossRefMathSciNetGoogle Scholar
  54. [54]
    Grobler, J.J. and Labuschagne, C., The tensor product of Archimedean ordered vector spaces, Math. Proc. Cambridge Philos. Soc. 104 (1988), no. 2, 331–345.MATHMathSciNetGoogle Scholar
  55. [55]
    Grothendieck, A., ‘Résumé de la théorie métrique des produits tensoriels topologiques, Bol. Soc. Mat. São Paulo 8 (1953/1956), 1–79.MathSciNetGoogle Scholar
  56. [56]
    Grothendieck, A., Produits tensoriels topologiques et espaces nucléaires, Mem. Amer. Math. Soc. 16 (1955).Google Scholar
  57. [57]
    Gutman, A.G., Disjointness preserving operators, In: Vector Lattices and Integral Operators (Ed. S. S. Kutateladze), Kluwer, Dordrecht etc., 361–454 (1996).Google Scholar
  58. [58]
    Hogbe-Nlend, Henri, Bornologies and Functional Analysis, Mathematics Studies 26, North Holland Publishing Company, Amsterdam-New York-Oxford, 1977.MATHGoogle Scholar
  59. [59]
    Huijsmans, C.B. and de Pagter, B.: Averaging operators and positive contractive projections, J. Math. Anal. and Appl. 107 (1986), 163–184.CrossRefGoogle Scholar
  60. [60]
    Kudláček, V., On some types of -rings. Sb. Vysoké. Učení Tech. Brno 1–2 (1962), 179–181.Google Scholar
  61. [61]
    Kusraev, A.G., On a Property of the Base of the K-space of Regular Operators and Some of Its Applications [in Russian], Sobolev Inst. of Math., Novosibirsk, (1977).Google Scholar
  62. [62]
    Kusraev, A.G., Dominated Operators. Kluwer, Dordrecht (2000).MATHGoogle Scholar
  63. [63]
    Kusraev, A.G., On the structure of orthosymmetric bilinear operators in vector lattices [in Russian], Dokl. RAS, 408, No 1 (2006), 25–27.MathSciNetGoogle Scholar
  64. [64]
    Kusraev, A.G., On the representation of orthosymmetric bilinear operators in vector lattices [in Russian], Vladikavkaz Math. J. 7, No 4 (2005), 30–34.MathSciNetGoogle Scholar
  65. [65]
    Kusraev, A.G. and Shotaev, G.N., Bilinear majorizable operators [in Russian], Studies on Complex Analysis, Operator Theory, and Mathematical Modeling (Eds. Yu. F. Korobeinik and A. G. Kusraev). Vladikavkaz Scientific Center, Vladikavkaz (2004), 241–262.Google Scholar
  66. [66]
    Kusraev, A.G. and Tabuev, S.N., On disjointness preserving bilinear operators [in Russian], Vladikavkaz Math. J. 6, No. 1 (2004), 58–70.MathSciNetGoogle Scholar
  67. [67]
    Kusraev, A.G. and Tabuev, S.N., On multiplicative representation of disjointness preserving bilinear operators [in Russian], Sib. Math. J., to appear.Google Scholar
  68. [68]
    Kwapień, S. and Pelczyński, A., The main triangle projection in matrix spaces and its applications, Studia Math. 34 (1970), 43–68.MathSciNetMATHGoogle Scholar
  69. [69]
    Labuschagne, C.C.A., Riesz reasonable cross norms on tensor products of Banach lattices. Quaest. Math. 27 (2004), no. 3, 243–266.MATHMathSciNetGoogle Scholar
  70. [70]
    Lai, W.K., The Radon-Nikodym property for the Fremlin and Wittstock tensor products of Orlicz sequence spaces with Banach lattices, Ph.D. dissertation, the University of Mississippi, 2007.Google Scholar
  71. [71]
    Leonard, I.E., Banach sequence spaces, J. Math. Anal. Appl. 54 (1976), 245–265.MATHCrossRefMathSciNetGoogle Scholar
  72. [72]
    Levin, V.L., Tensor products and functors in Banach space categories defined by KB-lineals. (Russian) Dokl. Akad. Nauk SSSR 163 (1965), 1058–1060.MathSciNetGoogle Scholar
  73. [73]
    Lewis, D.R., Duals of tensor products, in Banach Spaces of Analytic Functions (Proc. Pelczynski Conf., Kent State Univ., Kent, Ohio, 1976), pp. 57–66. Lecture Notes in Math., Vol. 604, Springer, Berlin, 1977.CrossRefGoogle Scholar
  74. [74]
    Lotz, H.P., Peck, N.T., and Porta, H., Semi-embedding of Banach spaces, Proc. Edinburgh Math. Soc. 22 (1979), 233–240.MATHMathSciNetCrossRefGoogle Scholar
  75. [75]
    Lotz, Heinrich P., Extensions and liftings of positive linear mappings on Banach lattices, Trans. Amer. Math. Soc. 211 (1975), 85–100.MATHCrossRefMathSciNetGoogle Scholar
  76. [76]
    Luxemburg, W.A.J.; Zaanen, A.C., Riesz spaces. Vol. I., North-Holland Mathematical Library. North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., New York, 1971.MATHGoogle Scholar
  77. [77]
    Maurey, B., Type et cotype dans les espaces munis de structures locales inconditionelles, École Polyt. Palaiseau, Sém. Maurey-Schwartz 1973/74, Exp. XXIV–XXV.Google Scholar
  78. [78]
    Meyer-Nieberg, P., Banach Lattices, Springer, 1991.Google Scholar
  79. [79]
    Meyer, Y., Quelques propriétés des homomorphismes d’espaces vectoriels réticulés. Equipe d’Analyse, E.R.A. 294, Université Paris VI, 1978.Google Scholar
  80. [80]
    Nakano, H., Product spaces of semi-ordered linear spaces, J. Fac. Sci. Hokkaido Univ. Ser. I., 12, (1953), 163–210.MATHMathSciNetGoogle Scholar
  81. [81]
    de Pagter, B., f-algebras and orthomorphisms (Thesis, Leiden, 1981).Google Scholar
  82. [82]
    Page, Robert, On bilinear maps of order bounded variation (Thesis, University of Mississippi, 2005).Google Scholar
  83. [83]
    Ryan, R.A., Introduction to Tensor Products of Banach Spaces, Springer, 2002.Google Scholar
  84. [84]
    Schaefer, Helmut H., Banach lattices and positive operators, Die Grundlehren der mathematischen Wissenschaften, Band 215. Springer-Verlag, New York-Heidelberg, 1974.MATHGoogle Scholar
  85. [85]
    Schaefer, Helmut H., Normed tensor products of Banach lattices. Proceedings of the International Symposium on Partial Differential Equations and the Geometry of Normed Linear Spaces (Jerusalem, 1972). Israel J. Math. 13 (1972), 400–415.MathSciNetGoogle Scholar
  86. [86]
    Schaefer, H.H., Positive bilinear forms and the Radon-Nikodym theorem. Funct. Anal.: Survey and Recent Results. 3: Proc 3rd Conf. Paderborn, 24–29 May, 1983. Amsterdam e.a., 1984, 135–143.MathSciNetGoogle Scholar
  87. [87]
    Scheffold, E., FF-Banachverbandsalgebren, Math. Z. 177 (1981), 183–205.CrossRefMathSciNetGoogle Scholar
  88. [88]
    Scheffold, Egon, Über Bimorphismen und das Arens-Produkt bei kommutativen D-Banachverbandsalgebren, Rev. Roumaine Math. Pures Appl. 39 (1994), no. 3, 259–270.MATHMathSciNetGoogle Scholar
  89. [89]
    Scheffold, Egon, Über die Arens-Triadjungierte Abbildung von Bimorphismen, Rev. Roumaine Math. Pures Appl. 41 (1996), no. 9–10, 697–701.MATHMathSciNetGoogle Scholar
  90. [90]
    Scheffold, E., Maßalgebren mit intervallerhaltender linksseitiger Multiplikation, Acta Math. Hungar. 76 (1997), no. 1–2, 59–67.MATHMathSciNetCrossRefGoogle Scholar
  91. [91]
    Scheffold, Egon, Über symmetrische Operatoren auf Banachverbänden und Arens-Regularität, Czechoslovak Math. J. 48(123) (1998), no. 4, 747–753.MATHCrossRefMathSciNetGoogle Scholar
  92. [92]
    Schep, A.R., Factorization of positive multilinear maps, Illinois J. Math., 28 (1984), 579–591.MATHMathSciNetGoogle Scholar
  93. [93]
    Vulikh, B.Z., Introduction to the theory of partially ordered spaces, Wolters-Noordhoff Scientific Publications, Ltd., Groningen, 1967MATHGoogle Scholar
  94. [94]
    Wittstock, Gerd, Ordered normed tensor products, Foundations of quantum mechanics and ordered linear spaces (Advanced Study Inst., Marburg, 1973), Lecture Notes in Phys., Vol. 29, Springer, Berlin, pp. 67–84, 1974.Google Scholar
  95. [95]
    Wittstock, Gerd, Eine Bemerkung über Tensorprodukte von Banachverbänden, Arch. Math. (Basel), 25 (1974), 627–634.MATHMathSciNetGoogle Scholar
  96. [96]
    Zaanen, A.C., Riesz Spaces II, North Holland, Amsterdam-New York-Oxford, 1983.MATHGoogle Scholar

Copyright information

© Birkhäuser Verlag AG2007 2007

Authors and Affiliations

  • G. Buskes
    • 1
  • Q. Bu
    • 1
  • Anatoly G. Kusraev
    • 2
  1. 1.Department of MathematicsUniversity of MississippiUniversityUSA
  2. 2.Institute of Applied Mathematics and InformaticsVladikavkaz Science Center of the RASVladikavkazRussia

Personalised recommendations